Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 4-month-old female subject who was vaccinated with ROTARIX (GlaxoSmithKline). The subject was under no other medication and had no relevant medical history nor allergy. Previous and/or concurrent vaccination included ROTARIX (GlaxoSmithKline); oral given on 29 January 2008; DTaP/IPV/Hib; manufacturer unspecified; intramuscular; given on 26 March 2008; pneumococcal vaccine; manufacturer unspecified; intramuscular; given on 26 March 2008. On 26 March 2008, the subject received 2nd dose of ROTARIX (oral), lot number not provided. On 7 April 2008, 12 days after vaccination with ROTARIX, the subject experienced 4 times vomiting and stools with mucus and blood. On 9 April 2008, the subject was brought to the emergency room where examination showed abdominal obstruction with decreased bowel peristalsis, dance sign and rectal tact with a palpable mass. Abdominal X-ray showed air fluid levels and abnormal gas distribution without distal air. The subject was hospitalised for 4 days. On 10 April 2008, surgery was performed and cecocolic intussusceptoin was found and resolved by taxis without complication. Furthermore, appendectomy was performed. The subject was treated with paracetamol, AMIKACINE, MECLIZINE, surgery and metronidazole. On 12 April 2008, the events were resolved and the subject was discharged from hospital in good clinical condition. The physician considered the events were possibly related to vaccination with ROTARIX.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166